Alert archive / Arizona / Wind Advisories in 2010
Wind Advisory 10, NWS Tucson, AZ
NWS Tucson, AZ issued this wind advisory at May 5, 2010, 2:15 PM MST. It took effect at May 6, 2010, 11:00 AM MST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- May 5, 2010, 2:15 PM MST (21:15 UTC)
- In effect from
- May 6, 2010, 11:00 AM MST
- Expired
- May 6, 2010, 7:00 PM MST
- In force
- 8 hr
- Issued by
- NWS Tucson, AZ
The text
As transmitted, in the capitals the NWS used until 2016.
600 WWUS75 KTWC 052115 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 215 PM MST WED MAY 5 2010 AZZ019-060515- /O.NEW.KTWC.WI.Y.0010.100506T1800Z-100507T0200Z/ NORTHERN GREENLEE COUNTY- 215 PM MST WED MAY 5 2010 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 7 PM MST THURSDAY... THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 7 PM MST THURSDAY. * TIMING...THE WINDS WILL BEGIN TO INCREASE LATE THURSDAY MORNING AND WILL CONTINUE INTO THE EVENING HOURS. * WINDS...THE WINDS WILL BE OUT OF THE WEST SOUTHWEST AT 25 TO 35 MPH WITH GUSTS UP TO 45 MPH THURSDAY AFTERNOON AND EVENING. * IMPACTS...THE MAIN IMPACT WILL BE FOR MOTORISTS DRIVING THROUGH NORTHERN GREENLEE COUNTY. HIGH PROFILE VEHICLES WILL BE AFFECTED THE MOST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER ARE EXPECTED...ALONG WITH HIGHER GUSTS. THIS COULD MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
4 follow-up statements
949 WWUS75 KTWC 060412 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 912 PM MST WED MAY 5 2010 AZZ019-061215- /O.CON.KTWC.WI.Y.0010.100506T1800Z-100507T0200Z/ NORTHERN GREENLEE COUNTY- 912 PM MST WED MAY 5 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 7 PM MST THURSDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 7 PM MST THURSDAY. * TIMING...THE WINDS WILL BEGIN TO INCREASE LATE THURSDAY MORNING AND WILL CONTINUE INTO THE EVENING HOURS. * WINDS...THE WINDS WILL BE OUT OF THE WEST SOUTHWEST AT 25 TO 35 MPH WITH GUSTS UP TO 45 MPH THURSDAY AFTERNOON AND EVENING. * IMPACTS...THE MAIN IMPACT WILL BE FOR MOTORISTS DRIVING THROUGH NORTHERN GREENLEE COUNTY. HIGH PROFILE VEHICLES WILL BE AFFECTED THE MOST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER ARE EXPECTED...ALONG WITH HIGHER GUSTS. THIS COULD MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
653 WWUS75 KTWC 060921 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 221 AM MST THU MAY 6 2010 AZZ019-061730- /O.CON.KTWC.WI.Y.0010.100506T1800Z-100507T0200Z/ NORTHERN GREENLEE COUNTY- 221 AM MST THU MAY 6 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MST THIS EVENING. * TIMING...THE WINDS WILL BEGIN TO INCREASE LATE THIS MORNING AND CONTINUE INTO THE EVENING HOURS. * WINDS...THE WINDS WILL BE OUT OF THE WEST AND SOUTHWEST AT 25 TO 35 MPH WITH GUSTS UP TO 45 MPH THIS AFTERNOON AND EVENING. * IMPACTS...THE MAIN IMPACT WILL BE FOR MOTORISTS DRIVING THROUGH NORTHERN GREENLEE COUNTY. HIGH PROFILE VEHICLES WILL BE AFFECTED THE MOST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER ARE EXPECTED...ALONG WITH HIGHER GUSTS. THIS COULD MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
067 WWUS75 KTWC 061830 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 1130 AM MST THU MAY 6 2010 AZZ019-070200- /O.CON.KTWC.WI.Y.0010.000000T0000Z-100507T0200Z/ NORTHERN GREENLEE COUNTY- 1130 AM MST THU MAY 6 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING. * TIMING...THE WINDS WILL INCREASE INTO THE EARLY AFTERNOON HOURS AND CONTINUE INTO THE EVENING HOURS. * WINDS...THE WINDS WILL BE OUT OF THE WEST AND SOUTHWEST AT 25 TO 35 MPH WITH GUSTS UP TO 45 MPH THIS AFTERNOON AND EVENING. * IMPACTS...THE MAIN IMPACT WILL BE FOR MOTORISTS DRIVING THROUGH NORTHERN GREENLEE COUNTY. HIGH PROFILE VEHICLES WILL BE AFFECTED THE MOST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER ARE EXPECTED...ALONG WITH HIGHER GUSTS. THIS COULD MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
726 WWUS75 KTWC 070152 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 652 PM MST THU MAY 6 2010 AZZ019-070300- /O.EXP.KTWC.WI.Y.0010.000000T0000Z-100507T0200Z/ NORTHERN GREENLEE COUNTY- 652 PM MST THU MAY 6 2010 ...WIND ADVISORY WILL EXPIRE AT 7 PM MST THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 7 PM MST THIS EVENING. SOME GUSTY WINDS WILL REMAIN INTO EVENING HOURS...HOWEVER THE GENERAL TREND WILL SEE WINDS DIMINISH OVERNIGHT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this wind advisory went out at May 5, 2:05 PM MST, 10 minutes earlier.
Area forecast discussion, May 5, 2:05 PM MST, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 205 PM MST WED MAY 5 2010 .SYNOPSIS...WARM AND DRY CONDITIONS WILL REMAIN OVER AREA THROUGH SATURDAY. A WEATHER SYSTEM WELL TO OUR NORTH WILL BRING BREEZY TO LOCALLY WINDY CONDITIONS ON THURSDAY. THEREAFTER...A WEATHER SYSTEM MAY BRING COOLER DAYTIME TEMPERATURES AND STRONGER WINDS TO THE AREA EARLY NEXT WEEK. && .DISCUSSION...SOME CIRRUS HAS STREAMED OVER THE AREA THIS AFTERNOON. THESE CLOUDS EXTENDED TO OFF THE BAJA SPUR AND WITH CURRENT FLOW ALOFT...EXPECT TO SEE THESE AROUND THIS EVENING INTO THE OVERNIGHT HOURS. AFTERNOON TEMPERATURES ARE ON PACE TO BE SEVERAL DEGREES WARMER THAN WHAT OCCURRED ON TUESDAY. ON THE WIND SIDE...IT HAS BEEN GUSTY IN PLACES AS THE PRESSURE GRADIENT SLOWLY TIGHTENS AS A WEATHER SYSTEM WELL TO OUR NORTH CONTINUES TO MOVE TO THE SOUTHEAST. FOR THURSDAY...THE MAIN STORY WILL BE WIND AS PRESSURE GRADIENT CONTINUES TO TIGHTEN ACROSS THE AREA. THE STRONGEST WINDS ARE EXPECTED TO BE UP ACROSS NORTHERN GREENLEE COUNTY (ZONE 19). HAVE DECIDED TO HOIST A WIND ADVISORY FOR THIS AREA FROM 11AM-7PM. WILL ALSO HAVE LOCALIZED FIRE WEATHER CONCERNS EAST OF TUCSON. THIS IS ADDRESSED IN THE FIRE WEATHER SECTION BELOW. HIGHS WILL BE SIMILAR TO WHAT OCCURRED WEDNESDAY. FOR FRIDAY AND SATURDAY...GUSTY AFTERNOON WINDS ARE EXPECTED TO CONTINUE AND DEPENDING ON LOCATIONS...COULD SEE LOCALIZED FIRE WEATHER CONCERNS. HIGHS REMAINING WELL ABOVE NORMAL. SUNDAY...A STRONGER PACIFIC UPPER LEVEL TROUGH WILL MOVE INTO CALIFORNIA AND TIGHTEN SOUTHWEST FLOW ALOFT...THUS KEEPING GUSTY AFTERNOON WINDS GOING. HIGHS REMAINING WELL ABOVE NORMAL. SUNDAY NIGHT INTO MONDAY...UPPER LEVEL TROF MOVES THROUGH THE STATE DURING THIS TIME FRAME WITH TIGHTEST PRESSURE GRADIENT OCCURRING DURING THE OVERNIGHT HOURS. SYSTEM IS EXPECTED TO BE GENERALLY DRY FOR OUR AREA. HOWEVER WILL KEEP THE LOW END POPS GOING FOR NOW. HIGHS ON MONDAY WILL BE MUCH COOLER THAN WHAT HAS/OR WILL OCCUR THIS WEEK. && .AVIATION...SOME CIRRUS CLOUDS WILL PASS THROUGH OVER THE NEXT 24 HOURS. OTHERWISE EXPECT THE SKY TO BE CLEAR MOST OF THE TIME. GUSTY SW-W WINDS UP TO 20-25 KTS IN SPOTS INTO THIS EVENING THEN DIMINISHING AFTER SUNSET TO LESS THAN 10 KNOTS AND BECOMING TERRAIN DRIVEN OVERNIGHT. GUSTY SOUTHWEST WINDS RETURN TO THE AREA THURSDAY AFTERNOON. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...EXPECT DRY CONDITIONS WITH ABOVE NORMAL DAYTIME TEMPERATURES INTO THIS WEEKEND. A SYSTEM PASSING BY TO OUR NORTH WILL RESULT IN A TIGHTER PRESSURE GRADIENT TODAY AND THURSDAY WITH BREEZY TO LOCALLY WINDY CONDITIONS DURING THE AFTERNOON AND EVENING HOURS. WIND SPEEDS FOR EASTERN AREAS WILL APPROACH BORDERLINE RED FLAG CRITERIA TODAY AND THURSDAY WITH MINIMUM HUMIDITIES GENERALLY IN THE SINGLE DIGITS. ISOLATED RED FLAG CONDITIONS ARE POSSIBLE FOR EASTERN LOCATIONS NEAR THE NEW MEXICO BORDER TODAY AND THURSDAY BUT THEY ARE EXPECTED TO BE BRIEF AND LOCALIZED IN NATURE...THUS WILL NOT ISSUE ANY RED FLAG PRODUCTS. IN ADDITION...WITH THIS DRY AND WARM AIRMASS ONLY MODEST TO POOR OVERNIGHT RELATIVE HUMIDITY RECOVERIES ARE EXPECTED TO OCCUR. A BRIEF LULL IN THE AFTERNOON BREEZES IS LIKELY FRIDAY AND POSSIBLY INTO SATURDAY BEFORE ANOTHER SYSTEM MOVES IN LATER THIS WEEKEND INTO EARLY NEXT WEEK. THIS WILL RESULT IN A RESUMPTION OF AFTERNOON AND EVENING BREEZY TO WINDY CONDITIONS WITH A CONTINUED DRY AIR MASS. && .CLIMATE...ON THE HEELS OF THE FIRST 90 DEGREE HIGH OF 2010 FOR TUCSON ON TUESDAY...THE TUCSON AIRPORT HIT 95 DEGREES AT 1:10 PM MST. THE HISTORICAL FIRST DATE AVERAGE (1895-2009) IS MAY 3RD. SINCE 1990...THE AVERAGE FIRST DATE HAS BEEN APRIL 26TH. && .TWC WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FOR PUBLIC ZONE 19 THURSDAY FROM 11AM - 7PM. WEATHER.GOV/TUCSON
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.